MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 10; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 10; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial tka, the sales rep opened the implant and noticed debris.The implant was removed from the field and there was no impact to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of the returned femoral implant confirms that there is white material present on the distal surface of the implant.Attenuated total reflectance (atr) fourier transform infrared spectroscopy (ftir) measurements were performed in a portion of the particle which was removed from the femoral component.The spectra of the particle was consistent with a wax material, identified by the consistency of the particle.The specific type of wax could not be identified as the particle is likely a combination of wax and other materials.The dhr was reviewed and no discrepancies relevant to the reported event were found.Through the 6m investigation and material review no root cause for this issue has been identified.This investigation has determined that is highly improbable that the debris identified on the affected sample originated within the zoml process.Also, this investigation has shown that if the debris did originate within the zoml process that it is highly improbable that it would not be removed or detected through the cleaning and inspection processes.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key9321170
Report Number3007963827-2019-00319
Device Sequence Number345383
Product Code JWH
UDI-Device Identifier00889024229273
UDI-Public(01)00889024229273
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606801
Device Lot Number64256693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1